Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Generically there is but one self homeomorphism of the Cantor set

Authors: Ethan Akin, Eli Glasner and Benjamin Weiss
Journal: Trans. Amer. Math. Soc. 360 (2008), 3613-3630
MSC (2000): Primary 22A05, 22D05; Secondary 54C40, 37E15
Published electronically: February 27, 2008
MathSciNet review: 2386239
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We describe a self homeomorphism $ R$ of the Cantor set $ X$ and then show that its conjugacy class in the Polish group $ H(X)$ of all homeomorphisms of $ X$ forms a dense $ G_\delta$ subset of $ H(X)$. We also provide an example of a locally compact, second countable topological group which has a dense conjugacy class.

References [Enhancements On Off] (What's this?)

  • [A] E. Akin, Good measures on Cantor space, Trans. Amer. Math. Soc. 357, (2005), 2681-2722. MR 2139523 (2006e:37003)
  • [AHK] E. Akin, M. Hurley and J. Kennedy, Dynamics of topologically generic homeomorphisms, Mem. Amer. Math. Soc. 164, (2003), no. 783. MR 1980335 (2004j:37024)
  • [GW] E. Glasner and B. Weiss, The topological Rohlin property and topological entropy, Amer. J. Math. 123, (2001), 1055-1070. MR 1867311 (2002h:37025)
  • [KR] A. S. Kechris and C. Rosendal, Turbulence, amalgamation and generic automorphisms of homogeneous structures, Proc. London Math. Soc. 94, (2007), 302-350. MR 2308230
  • [Os] D.V. Osin, Small cancellations over hyperbolic groups and embedding theorems, arXiv:math.GR/0411039v1, 2 Nov 2004.
  • [O] J. Oxtoby, Measure and category ($ 2^{nd}$ Ed.) Springer-Verlag, Berlin, 1980. MR 584443 (81j:28003)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 22A05, 22D05, 54C40, 37E15

Retrieve articles in all journals with MSC (2000): 22A05, 22D05, 54C40, 37E15

Additional Information

Ethan Akin
Affiliation: Mathematics Department, The City College, 137 Street and Convent Avenue, New York, New York 10031

Eli Glasner
Affiliation: Department of Mathematics, Tel Aviv University, Tel Aviv, Israel

Benjamin Weiss
Affiliation: Institute of Mathematics, Hebrew University of Jerusalem, Jerusalem, Israel

Keywords: Rohlin property, group of homeomorphisms of the Cantor set, conjugacy class
Received by editor(s): April 26, 2006
Published electronically: February 27, 2008
Additional Notes: This research was supported by ISF grant # 1333/04.
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society